Thunderstorm Wind, Noble
- When
- June 1, 8:05 AM CST
- Where
- Noble County, 7 mi SSE of Red Rock
- Measured
- 63 kt (72 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 36.366, -97.132
Showers and thunderstorms developed over parts of Kansas during the overnight hours, before moving southeast into north central Oklahoma. The thunderstorms developed into a MCS, with strong winds and hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Showers and thunderstorms developed over parts of Kansas during the overnight hours, before moving southeast into north central Oklahoma. The thunderstorms developed into a MCS, with strong winds and hail. The thunderstorms moved southeast through the morning, before moving into eastern Oklahoma by the afternoon. Some damage was reported with the thunderstorm winds. Monetary damages were estimated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 1, 3:02 AM CST, 5 hours 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 402 AM CDT SUN JUN 1 2008 .DISCUSSION... SURFACE FRONT CURRENTLY FROM TX PANHANDLE ACROSS N OK WILL LIKELY REMAIN IN THE KS/OK AREA OVER THE NEXT SEVERAL DAYS. UPPER RIDGE AXIS WILL BE OVER THE HIGH PLAINS TODAY AND MOVE FARTHER E INTO THE PLAINS TONIGHT AND MONDAY. THIS EVOLUTION WOULD SUPPORT THE FRONT EVENTUALLY LIFTING N INTO KS TONIGHT AND MONDAY... BUT EFFECTS OF CONVECTION MAY HOLD IT FARTHER S. WILL CONTINUE LOW POPS ACROSS MAINLY THE NE TODAY AND TONIGHT AND BACK THEM OFF MONDAY-TUESDAY. INSTABILITY AND DEEP-LAYER SHEAR WILL BE ADEQUATE FOR SEVERE STORMS... BUT STRENGTHENING CAP UNDER THE RIDGE AND LIMITED FORCING WILL KEEP CHANCES OF INITIATION RELATIVELY LOW. THERE REMAINS SOME CONCERN THAT STORMS WILL REDEVELOP LATER THIS MORNING IN THE S KS AND N OK AREA - AS THEY HAVE DONE THE LAST COUPLE MORNINGS - OR THE STUFF CURRENTLY IN E CO AND W KS WILL HOLD TOGETHER AND MOVE E. SO CHANCES WILL EXIST ACROSS N OK THIS MORNING ALONG WITH CHANCES OF REDEVELOPMENT LATE IN THE DAY. STORMS ALSO MAY GET GOING OVER THE CENTRAL HIGH PLAINS LATER TODAY AND MOVE ESE/SE TONIGHT TOWARD N OK... BUT THINK THE BETTER CHANCES WILL REMAIN N OF OUR AREA. UPPER TROUGH NOW APPROACHING THE W COAST MAY BECOME A BIT PLAYER IN OUR WX AROUND TUE NIGHT AND WED AS IT MOVES E ACROSS THE PLAINS AND NUDGES THE FRONTAL ZONE BACK S INTO THE AREA. 06Z NAM IS MORE BULLISH IN BRINGING AN MCS-ISH LOOKING AREA OF PRECIP ACROSS N OK TUESDAY NIGHT. FOR NOW WILL MAINTAIN LOW POPS ACROSS THE N TUE NIGHT THROUGH WED. IT STILL LOOKS LIKE TROUBLE BREWING FOR THE LATTER HALF OF THE WEEK AS AN UNSEASONABLY STRONG LONGWAVE TROUGH IS PROGGED TO DIG INTO THE W BY WED AND PROGRESS INTO THE PLAINS THU. MODELS HAVE BEEN CONSISTENT IN DEPICTING THIS AMPLIFICATION AND MOVEMENT... ADDING CONFIDENCE TO THE IDEA THAT AREAS FROM THE CENTRAL/S PLAINS INTO THE MID-UPPER MS VALLEY AND GREAT LAKES - OR PARTS THEREOF - MAY BE LOOKING AT A POTENTIALLY MAJOR SEVERE WX OUTBREAK AROUND THURSDAY. OVER THE S PLAINS AREA... THERE ARE SIGNS THAT CAPPING MAY DELAY THE MOST ACTIVE PART OF THE EVENT UNTIL THU NIGHT - OR COULD DEACTIVATE IT ENTIRELY THIS FAR S. WILL KEEP THE POPS IN THE CHANCE RANGE FOR NOW. WITH MUCH OF THE UPPER TROF PROGGED TO LIFT NE TOWARD THE END OF THE WEEK... AND A LONGWAVE TROF PROGGED TO RELOAD OUT W... THE ASSOCIATED SFC FRONT WOULD STALL OUT ACROSS THE AREA INTO FRIDAY. LOW POPS THUS ARE CARRIED INTO FRIDAY BEFORE THE FRONT EITHER WASHES OUT OR LIFTS BACK N OF THE AREA NEXT WEEKEND. TEMPERATURES AND WINDS THROUGHOUT THE 7-DAY FORECAST ARE LARGELY FROM GFS-MOS WITH ONLY MINOR ADJUSTMENTS. 24 && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 92 70 95 73 / 20 20 10 10 HOBART OK 97 71 101 73 / 10 10 10 10 WICHITA FALLS TX 98 73 100 74 / 0 10 10 0 GAGE OK 90 62 95 67 / 20 20 10 10 PONCA CITY OK 84 65 92 74 / 40 30 20 10 DURANT OK 94 70 95 73 / 10 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/24
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT SUN JUN 1 2008
OKZ004>048-050>052-TXZ083>090-011700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
700 AM CDT SUN JUN 1 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER PARTS OF NORTHERN... CENTRAL... AND EASTERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS NORTH OF A LINE FROM ATOKA... TO
CHICKASHA... TO CLINTON... TO ARNETT.
IMPACTS...
VERY LARGE HAIL WILL BE THE MAIN CONCERN. DAMAGING WIND GUSTS AND
INTENSE LIGHTNING WILL BE A SECONDARY CONCERN.
RECOMMENDED ACTIONS...
SEVERE WEATHER OPERATIONS SHOULD BE ONGOING AT THIS TIME ACROSS
NORTHWESTERN AND NORTH CENTRAL OKLAHOMA. STORM SPOTTER GROUPS AND
EMERGENCY MANAGEMENT PERSONNEL ACROSS THE REST OF THE RISK AREA
SHOULD PLAN FOR SEVERE WEATHER OPERATIONS AS EARLY AS LATE THIS
MORNING... AND FOR THE POSSIBILITY OF CONTINUED SEVERE WEATHER
OPERATIONS INTO TONIGHT.
DISCUSSION...
SEVERE THUNDERSTORMS WILL MOVE EAST AND SOUTHEAST ACROSS SOUTHERN
KANSAS AND NORTHERN OKLAHOMA THIS MORNING. THESE STORMS WILL BE
NORTH OF A NEARLY STATIONARY FRONT... FROM NEAR CHEYENNE EASTWARD
THROUGH CENTRAL OKLAHOMA JUST NORTH OF INTERSTATE 40. THE FRONT WILL
LIKELY DRIFT SOUTH LATER TODAY IN RESPONSE TO OUTFLOW AND
RAIN-COOLED AIR FROM THE THUNDERSTORMS MOVING ACROSS NORTHERN
OKLAHOMA. ADDITIONAL THUNDERSTORMS LIKELY WILL FORM DURING THE DAY
NEAR AND NORTH OF THE SURFACE BOUNDARY. MODERATE INSTABILITY AND
STRONG VERTICAL WIND SHEAR WILL SUPPORT A CONTINUED POTENTIAL FOR
ORGANIZED SEVERE THUNDERSTORMS THROUGHOUT THE DAY... ESPECIALLY NEAR
THE SURFACE BOUNDARY WHERE THE AIR WILL BE MORE UNSTABLE. THIS MEANS
THAT THE MAIN AREA OF SEVERE WEATHER POTENTIAL WILL LIKELY SHIFT
SOUTHWARD WITH TIME TODAY... FROM NORTHERN OKLAHOMA THIS MORNING
TOWARD CENTRAL OKLAHOMA THIS AFTERNOON.
THUNDERSTORMS MAY WEAKEN AND BECOME LESS ORGANIZED THIS EVENING...
BUT THE SURFACE BOUNDARY IS LIKELY TO PERSIST TONIGHT ACROSS CENTRAL
OKLAHOMA. THE BOUNDARY MAY LIFT NORTHWARD INTO NORTHERN OKLAHOMA
OVERNIGHT... SETTING UP CONDITIONS THAT WOULD FAVOR ANOTHER ROUND OF
THUNDERSTORMS DEVELOPING LATE TONIGHT OVER NORTHERN OKLAHOMA OR
ADJACENT PARTS OF KANSAS. THEREFORE THERE MAY BE A RENEWED RISK OF
SEVERE THUNDERSTORMS AGAIN LATE TONIGHT ACROSS NORTHERN OKLAHOMA.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUNE 2.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS MAY LINGER OVER NORTHERN OKLAHOMA EARLY MONDAY
MORNING... BUT THE CHANCE OF STORMS WILL DECREASE LATER IN THE DAY.
THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY NIGHT INTO WEDNESDAY...
MAINLY OVER NORTHERN OKLAHOMA.
SEVERE WEATHER POTENTIAL MAY INCREASE AS EARLY AS WEDNESDAY... BUT
THE GREATER POTENTIAL FOR THE SOUTHERN PLAINS WILL BE ON THURSDAY. A
POWERFUL LATE-SPRING STORM SYSTEM IS FORECAST TO DEVELOP OVER THE
ROCKIES BY MIDWEEK... AND THEN MOVE INTO THE PLAINS. THIS SYSTEM
COULD PRODUCE A SEVERE WEATHER OUTBREAK OVER PARTS OF THE CENTRAL
UNITED STATES... POSSIBLY INCLUDING PARTS OF OKLAHOMA AND WESTERN
NORTH TEXAS. ALL INTERESTS IN THE SOUTHERN PLAINS REGION ARE
ENCOURAGED TO LISTEN FOR FURTHER UPDATES TO THE FORECAST REGARDING
SEVERE WEATHER POTENTIAL DURING THE LATTER HALF OF THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 600 AM CDT SUN JUN 1 2008 OKZ004-011145- HARPER OK- 600 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 62 MILES NORTH OF ROSSTON TO 35 MILES NORTHWEST OF ROSSTON AT 600 AM CDT...MOVING SOUTHEAST AT 37 MPH. THESE STORMS WILL LIKELY MOVE INTO HARPER COUNTY AROUND 630 AM... AND ARE EXPECTED TO CONTAIN VERY STRONG WINDS AND LARGE HAIL. PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 657 AM CDT SUN JUN 1 2008 OKZ008-011245- KAY OK- 657 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF KILDARE AT 657 AM CDT...MOVING EAST AT 30 MPH. ANOTHER STORM WAS NEAR CHILOCCO... AND A THIRD STRONG STORM WAS JUST NORTH OF TONKAWA. ALL THESE STORMS WILL CONTAIN SMALL HAIL AND HEAVY RAIN. PEOPLE IN KAY COUNTY...INCLUDING THE CITY OF PONCA CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 719 AM CDT SUN JUN 1 2008 OKZ004-005-010-011300- WOODWARD OK-HARPER OK-WOODS OK- 719 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 38 MILES NORTH OF CAMP HOUSTON TO 9 MILES NORTH OF SELMAN AT 719 AM CDT...MOVING EAST AT 41 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE LIKELY WITH THESE STORMS. PEOPLE IN HARPER...WOODS AND WOODWARD COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 751 AM CDT SUN JUN 1 2008 OKZ007-011315- GRANT OK- 751 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF WAKITA AT 751 AM CDT...MOVING SOUTHEAST AT 48 MPH. WIND GUSTS TO NEAR 50 MPH ARE LIKELY. PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 812 AM CDT SUN JUN 1 2008 OKZ007-008-012-011345- GARFIELD OK-KAY OK-GRANT OK- 812 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHERN GARFIELD...GRANT AND KAY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BLACKWELL LAKE TO 10 MILES WEST OF POND CREEK AT 812 AM CDT...MOVING SOUTHEAST AT 42 MPH. HEAVY RAIN...SMALL HAIL AND WINDS OF 40 TO 50 MPH ARE LIKELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 845 AM CDT SUN JUN 1 2008 OKZ012-011415- GARFIELD OK- 845 AM CDT SUN JUN 1 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF NORTH ENID TO 8 MILES NORTHEAST OF GARBER AT 845 AM CDT...MOVING SOUTHEAST AT 40 MPH. HEAVY RAIN...SMALL HAIL AND WINDS OF 40 TO 50 MPH ARE LIKELY.
The Vance AFB radar (KVNX), 98 km away, was scanning. The volume nearest the first event began at 14:05 UTC.
3 thunderstorm wind, 1 hail. Local standard time, as filed.
Power lines were downed in various locations around the city, causing widespread power outages. Some power poles were downed as well. Monetary damages were estimated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91963, 91962, 106434, 91964.